MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1315-02-S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for idiopathic ventricular tachycardia with a thermocool sf nav catheter where metal was exposed between the second and third electrodes.Prior to insertion of the catheter, the physician saw a copper-looking color in between the two electrodes, and noted that it appeared that the internal wiring was exposed.The physician chose not to use the catheter, and replaced it with another.The case continued without any report of patient consequence.Exposure to the internal components of the catheter presents a critical risk of thrombus to the patient.As a result, this event is mdr reportable.
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an ablation procedure for idiopathic ventricular tachycardia with a thermocool sf nav catheter where metal was exposed between the second and third electrodes.The returned device was visually inspected, and an electrical wire was observed between rings 2 and 3.However, it was covered by polyurethane, and no part of the wire was exposed.Per these conditions, the catheter outer diameters were measured, and were found within specifications.In addition, the catheter was tested for electrical performance, and it was found within specifications.During the manufacturing process, all catheters are inspected for visual damage before packaging.On-line inspections are in place to prevent catheters with this type of damage from leaving the facility.The catheter was manufactured according to specifications, and the visible wire between rings 2 and 3 is part of the catheter design.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint has been verified, but the catheter is within specifications.Based on available analysis finding results, the failure mode reported does not appear to be caused by any internal bwi processes.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6216562
Report Number9673241-2016-00935
Device Sequence Number18845090
Product Code LPB
UDI-Device Identifier10846835009248
UDI-Public(01)10846835009248(11)150506(17)180430(10)17233084L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberD-1315-02-S
Device Catalogue NumberD131502
Device Lot Number17233084L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1